Is my Husband's beer Drinking Related to the Tingling in his legs?
Asked by Nancy
Husband Drinks About 6-12 16 Oz Beers A Day And Now Complains Of Tingling In His Legsis This Relate
my husband is a complaining of leg cramps and tingling and had elevate blood pressure. Can drinking cause these problems and is it gonna get worse?
Thanks for your interesting question.
Alcohol, in excess can cause high blood pressure. For men under 65 years old, anything over two drinks a day is considered excess. Men over 65 and all women should not consume more than 1 drink per day. Consuming alcohol, especially wine, within these guidelines have shown a decrease in cardiovascular disease. A drink is defined as 12 ounces of beer, 5 ounces of wine, or one ounce of 100 proof whiskey.
Another consideration in consuming alcohol is the calories. One twelve ounce beer contains about 300 calories, which can contribute to weight gain. Excessive weight gain can be a factor in developing diabetes. Also, the nutritional value of these calories is very poor and if substituted for well balanced meals, problems will occur.
High blood pressure can lead to heart disease and vascular disease. Symptoms of vascular disease include leg cramps and tingling. Diabetes can also lead to heart and vascular disease. Excessive alcohol intake can lead to a long list of medical problems that include liver disease, heart muscle abnormalities, bone marrow abnormalities, gastritis, and many more.
Your husband is taking the equivalent of 8 - 16 drinks a day, and consuming 2400 - 4800 calories. He is at high risk of developing high blood pressure, and some risk of potentiating diabetes. He needs to make an appointment with his physician for a complete evaluation, to rule out some of the conditions mentioned. Cutting back on his alcohol intake would be ideal to lower his risks, and his doctor will be able to discuss ways to help him do this.
I hope this has been helpful.
Martin Cane, M.D.
You should know: The answer above provides general health information that is not intended to replace medical advice or treatment recommendations from a qualified healthcare professional.